MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / VORTEX; PORT & CATHETER

ANGIODYNAMICS ANGIODYNAMICS / VORTEX; PORT & CATHETER
Catalog Number H787P12155K0
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Swelling (2091)
Date of Event 05/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used device from the reported event has been returned to angiodynamics, however the device evaluation has not been completed.Upon conclusion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(6) regarding an implanted vortex port: which had been placed on (b)(6) 2017: "presence of perforation in the proximal part of the catheter, in a segment under the catheter connection stem to the reservoir.Patient presented overflow of the medication and bulging at the catheter site.A contrast examination was carried out, and it confirmed the presence of perforation in the catheter." the port was removed and replaced on (b)(6) 2017.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The june 2017 angiodynamics complaint report was reviewed for the vortex port product family and the failure mode "catheter fractured." no adverse trends were identified.Returned for evaluation was one vortex port with blue boot attached to catheter tubing but not connected to the port outlet tube.Upon removing the blue boot from the catheter tubing a fracture in the tubing was observed in the 15.7-16.0 cm mark.The fracture is a slice-hole in the tubing.When connecting the blue boot to the port outlet tube the fracture is located in the area where the tubing exits the blue boot.The appearance of the fracture is similar to that of a tubing that has been over-pressurized, i.E.Slice is parallel to tubing lumen.The id amd od of the catheter tubing were taken with pin gauges and found to meet specification.The customer's reported complaint is confirmed for catheter tubing fracture.A longitudinal fracture was observed in the tubing in the location where the tubing exits the blue boot.Given the longitudinal appearance of the fracture, the likely root cause is over-pressurization of the catheter tubing.This may have occurred if lumen was occluded and injection/flushing was attempted.The directions for use supplied with the device instructs the physician/clinician on how to properly flush the catheter/port.Angiodynamics manufacturing process controls for the vortex port include air leak immersion testing as well as visual and tensile force testing of the catheters.(b)(4).

Brand Name
ANGIODYNAMICS / VORTEX
Common Device Name
PORT & CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
one horizon way
manchester GA 31816
MDR Report Key6705196
Report Number1056436-2017-00094
Device Sequence Number1570362
Product Code LJT
UDI-Device IdentifierH787P12155K0
UDI-PublicH787P12155K0
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K010189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/31/2019
Device Catalogue NumberH787P12155K0
Device Lot Number4777957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2017
Supplement Date Received by Manufacturer06/21/2017
Initial Report FDA Received Date07/12/2017
Supplement Report FDA Received Date07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 MO